MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH ANTIMICROBIAL CUFF, 1 HOSE, ADULT (1)

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH ANTIMICROBIAL CUFF, 1 HOSE, ADULT (1)
Model Number M4555B
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Box e: (b)(6).
 
Event or Problem Description
It was reported the blood pressure cuff did not deflate, causing harm to the patient's arm.After a long operation with the patient in the supine position, it was observed the patient's right arm was dark red with black and blue areas and their fingers were swollen.The patient complained of pain in their arm upon waking.After removing the draping, the blood pressure cuff was loose but marks on the arm indicated the cuff may have been applying significant pressure during surgery.The skin on the upper arm where the cuff was placed appeared light red and shiny; however, below the cuff at approximately the elbow crease, the skin was dark red with black and blue areas.It was assumed by the user the cuff had inflated and did not deflate properly due to a kinked hose, causing pressure to be applied to the patient's arm for several hours.
 
Additional Manufacturer Narrative
A philips field service engineer (fse) went to the customer site.The fse was not able to determine the cause of the kinked hose.The fse asked if there was any permanent damage to the patient's arm and if treatment was required, but this was unknown.Based on the information available and the testing conducted, the cause of the reported problem was a kinked blood pressure cuff hose.The reported problem was confirmed, however, the cause of the kink was not determined.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.The reported patient harm is addressed in 1218950-2025-000210.

Brand Name
ANTIMICROBIAL CUFF, 1 HOSE, ADULT (1)
Common Device Name
ANTIMICROBIAL CUFF, 1 HOSE, ADULT (1)
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key21773140
Report Number1218950-2025-000210
Device Sequence Number15503966
Product Code OED
UDI-Device Identifier00884838003095
UDI-Public(01)00884838003095
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K071885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM4555B
Device Catalogue NumberM4555B
Device Lot Number24EJ
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown